Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2005, 7:41 PM CDT for Acadia Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 7:41 PM CDT (00:41 UTC)
- Expired
- Jun 6, 2005, 8:17 PM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 76 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2813 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 070041
SVRLCH
LAC001-070145-
/O.NEW.KLCH.SV.W.0059.050607T0041Z-050607T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
741 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ACADIA PARISH IN SOUTHWEST LOUISIANA
* UNTIL 845 PM CDT
* AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
ESTHERWOOD. THIS STORM WAS NEARLY STATIONARY.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
CROWLEY AND EBENEZER BY 845 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3034 9252 3013 9258 3011 9241 3018 9226
3033 9231
$$2 follow-up statements
000
WWUS54 KLCH 070052
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
751 PM CDT MON JUN 6 2005
LAC001-070145-
/O.CON.KLCH.SV.W.0059.000000T0000Z-050607T0145Z/
ACADIA LA-
751 PM CDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR
ACADIA PARISH...
AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ESTHERWOOD THIS STORM WAS WAS NEARLY STATIONARY.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROBERTS
COVE...EBENEZER AND CROWLEY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3034 9252 3013 9258 3011 9241 3018 9226
3033 9231
$$
MM000
WWUS54 KLCH 070117
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
816 PM CDT MON JUN 6 2005
LAC001-070126-
/O.CAN.KLCH.SV.W.0059.000000T0000Z-050607T0145Z/
ACADIA LA-
816 PM CDT MON JUN 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR ACADIA PARISH IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BUT
HEAVY RAINS WILL CONTINUE WITH AN ADDITIONAL 1 TO 2 INCHES POSSIBLE
OVER PORTIONS OF THE PARISH.
LAT...LON 3034 9252 3013 9258 3011 9241 3018 9226
3033 9231
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:53 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 6, 2:53 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 253 PM CDT MON JUN 6 2005 .DISCUSSION...SEABREEZE ACTIVITY GOT STARTED EARLY THIS MORNING IN RESPONSE TO VERY MOIST UNSTABLE ATMOSPHERE. TSTM ACTIVITY HAS PUSHED NWD AND NOW GENERALLY IS ORIENTED FROM INTERIOR SE TX INTO SCNTRL LA WITH SOME SCT ACTIVITY STILL OVER ACADIANA AS WELL. NO SEVERE WX EXPECTED WITH THESE TSTMS...HOWEVER THEY WILL BE CAPABLE OF PRODUCING SOME VERY HEAVY RAINFALL AND FREQUENT LIGHTNING FOR THE NEXT COUPLE OF HOURS. ACTIVITY SHOULD DIE DOWN THIS EVENING WITH LOSS OF DAYTIME HEATING. OVERNIGHT...NOT REALLY LOOKING FOR TOO MUCH THOUGH THERE COULD BE SOME ACTIVITY ALONG THE COAST LATE TONIGHT AND INTO THE EARLY MORNING. TOMORROW LOOKS TO BE ABOUT THE SAME TODAY WITH JUST A BIT MORE AREAL COVERAGE EXPECTED. TROPICAL MOISTURE WILL REMAIN IN PLACE AND A WEAK SHORTWAVE MOVING UP FROM S TX WILL HELP INITIATE MORE ACTIVITY ALONG WITH THE SEABREEZE ACTIVITY. AGAIN COULD SEE SOME LOCALLY HEAVY RAINFALL AS THE STORMS ARE EXPECTED TO BE SLOW MOVING. BY WEDNESDAY...DEEPEST MOISTURE STARTS TO MOVE ON THE EAST BUT SHOULD BE ENOUGH RESIDUAL MOISTURE OVER ERN ZONES TO SEE A DECENT CHANCE OF TSTMS WITH DECREASING CHANCES TO THE WEST OVER SE TX. WILL ALSO GO RATHER LOWISH ON POPS THURSDAY AND FRIDAY AS WELL DUE TO DRIER ATMOSPHERE AND NO DISTURBANCES SEEN HEADED THIS WAY. DEEP TROPICAL MOISTURE STARTS TO RETURN FOR THE WEEKEND SO CHANCE OF POPS WILL BE ON THE INCREASE...BUT WILL NOT HIT TOO HARD JUST YET. && .AVIATION...SEABREEZE HAS MOVED THRU KBPT AND KLCH SO TSTMS NOT EXPECTED THIS EVENING OR OVERNIGHT. TSTMS STILL A GOOD BET ACROSS KLFT AND KAEX THIS EVENING. LOOK FOR A REPEAT TOMORROW WITH SEABREEZE TSTM ACTIVITY DEVELOPING MID-MORNING AND MOVING INLAND THRU THE AFTERNOON. && .MARINE...HIGH PRESSURE WILL CONTINUE TO RIDGE ACROSS THE COASTAL WATERS PRODUCING A SOUTHERLY FLOW OVER THE COASTAL WATERS WITH SLIGHTLY HIGHER WIND SPEEDS AND SEAS LATE NIGHT. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 89 76 87 / 20 50 20 40 KBPT 75 89 75 91 / 20 50 20 40 KAEX 72 91 72 90 / 20 50 20 50 KLFT 73 89 73 90 / 20 50 20 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && WILEY
Hazardous weather outlook, Jun 6, 4:53 AM CDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 453 AM CDT MON JUN 6 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 071100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT RICH GULF MOISTURE AND DAYTIME HEATING WILL PROVIDE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA...ESPECIALLY DURING THE AFTERNOON HOURS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH A FEW OF THE STORMS. HOWEVER...NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY. RAIN CHANCES WILL DECREASE TO THE ISOLATED RANGE ON THURSDAY INTO THE WEEKEND. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. RUA
In the hours before
Local storm report, Jun 6, 4:20 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
420 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG LEESVILLE 31.14N 93.27W
06/06/2005 VERNON LA LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN IN THE CITY OF LEESVILLE.
REPORTED BY VERNON PARISH SHERIFF OFFICE.
&&
SHAMBURGERLocal storm report, Jun 6, 5:23 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG UNION HILL 30.99N 92.73W
06/06/2005 RAPIDES LA PUBLIC
TREE DOWN ACROSS PORTION OF HIGHWAY 112 NEAR UNION HILL.
REPORTED VIA RAPIDES PARISH 911 CENTER.
0415 PM TSTM WND DMG 4 NNW GLENMORA 31.03N 92.61W
06/06/2005 RAPIDES LA PUBLIC
TREE DOWN ON BOY SCOUT ROAD AT GUILLORY LOOP. REPORTED
VIA RAPIDES PARISH 911 CENTER.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:20 PM CDT | Flash Flood Warning | LCH | Acadia | 3 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.